Severe gastrointestinal bleeding due to erlotinib and celecoxib therapy: additional effect?

Main Article Content

Maddalena Zippi *
Angeloluca De Quarto
Chiara Marzano
Claudio Cassieri
Pietro Crispino
Giampiero Traversa
Giuseppe Occhigrossi
Paola Gnerre
David Terracina
(*) Corresponding Author:
Maddalena Zippi | maddyzip@yahoo.it

Abstract

Non-small cell lung cancer (NSCLC) is the leading cause of cancer-related dead worldwide and accounts for over 85% of all lung cancers. Furthermore, the majority of patients with NSCLC present with advanced, metastatic disease at the time of diagnosis. For most patients with non-small cell lung cancer, current treatments do not cure the cancer. Therefore, there is a great need for development of more effective therapies. The epidermal growth factor receptor tyrosine kinase inhibitors (EGFR TKIs) like erlotinib and gefitinib have been recognized as an important molecular target in cancer therapy and they are approved for the treatment of refractory advanced NSCLC patients. EGFR TKIs are generally well tolerated. The two most common toxicities include dermatologic and gastrointestinal side effects. Cases of gastrointestinal perforation, some of which were fatal, have also been reported in patients receiving erlotinib. Patients at increased risk include those taking concomitant anti-angiogenic agents, corticosteroids, non-steroidal anti-inflammatory drugs, and/or taxane-based chemotherapy, or who have prior history of peptic ulceration or diverticular disease.

Downloads month by month

Downloads

Download data is not yet available.

Article Details

Most read articles by the same author(s)

1 2 > >>